Subscribe Now Subscribe Today
Science Alert
 
FOLLOW US:     Facebook     Twitter
Blue
   
Curve Top
Pakistan Journal of Biological Sciences
  Year: 2009 | Volume: 12 | Issue: 2 | Page No.: 198-200
DOI: 10.3923/pjbs.2009.198.200
Priapism Associated with Olanzapine
S.H. Hosseini and A.K. Polonowita

Abstract:
Priapism is a rare but serious adverse effect of psychotropic drugs where antipsychotic agents were implicated in 15 to 26% of priapism associated with medications. Among atypical antipsychotic, clozapine, risperidone and olanzapine have been reported to be associated with the condition. The patient was a 24 years old male referred to the OPD Clinic at Zare Psychiatry Hospital in 2007 with symptoms of delusion of control, delusion of persecution, delusion of somatic and auditory hallucination, for the last year. He had priapism following the use of olanzapine. Serotonin-Dopamine Antagonist (SDA) should be proscribed with care became of this rare yet serious complication, especially in cases with previous history of priapism following the use of psychotropic drugs.
 [Fulltext PDF]   [Fulltext HTML]   [XML: Abstract + References]   [References]   [View Citation]  [Report Citation]
 RELATED ARTICLES:
  •    Risperidone and Corrected QT-interval Prolongation in Surface Electrocardiogram
How to cite this article:

S.H. Hosseini and A.K. Polonowita, 2009. Priapism Associated with Olanzapine. Pakistan Journal of Biological Sciences, 12: 198-200.

DOI: 10.3923/pjbs.2009.198.200

URL: https://scialert.net/abstract/?doi=pjbs.2009.198.200

 
COMMENT ON THIS PAPER
 
 
 

 

 
 
 
 
 
 
 
 
 

 
 
 
 
 
 
 
 
 
 
 
 

Curve Bottom